Alert archive / New Jersey / Coastal Flood Advisories in 2011

Coastal Flood Advisory 8, NWS Philadelphia/Mount Holly

March 23, 201110 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware; Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Mar 23, 2011, 2:15 PM EDT for 10 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware; Delaware County, Philadelphia County, Pennsylvania. It took effect at Mar 23, 2011, 11:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 2:15 PM EDT (18:15 UTC)
In effect from
Mar 23, 2011, 11:00 PM EDT
Expired
Mar 24, 2011, 7:58 AM EDT
In force
9 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
746 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WHUS41 KPHI 231815
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
215 PM EDT WED MAR 23 2011

DEZ002>004-NJZ012>014-020>027-240800-
/O.NEW.KPHI.CF.Y.0008.110324T0300Z-110324T0800Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
215 PM EDT WED MAR 23 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4
AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE HAS ISSUED A COASTAL FLOOD ADVISORY.
IT IS IN EFFECT FROM 1100 PM THIS EVENING UNTIL 400 AM THURSDAY.

* COASTAL FLOODING...MINOR FLOODING IS ANTICIPATED AROUND THE TIME
  OF TONIGHT'S HIGH TIDE.

* TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONT
  OCCURS BETWEEN 1100 PM AND MIDNIGHT. HIGH TIDE ON THE BACK BAYS,
  ALONG DELAWARE BAY AND ALONG RARITAN BAY OCCURS LATER THAN THE
  HIGH TIDE ON THE OCEANFRONT.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE MINOR FLOODING IN LOW AREAS.

&&

$$

IOVINO
3 follow-up statements
356 
WHUS41 KPHI 232351
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
751 PM EDT WED MAR 23 2011

DEZ001-NJZ016>019-PAZ070-071-240800-
/O.EXB.KPHI.CF.Y.0008.110324T0700Z-110324T1200Z/
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
751 PM EDT WED MAR 23 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY. 

* COASTAL FLOODING...MINOR FLOODING IS ANTICIPATED AROUND THE TIME
  OF THE OVERNIGHT AND EARLY MORNING HIGH TIDE. 

* TIMING...HIGH TIDE ALONG THE TIDAL DELAWARE RIVER OCCURS BETWEEN
  330 AM AND 700 AM. 

* IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE MINOR FLOODING OF LOW AREAS.

&&

$$

DEZ002>004-NJZ012>014-020>027-240800-
/O.CON.KPHI.CF.Y.0008.110324T0300Z-110324T0800Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
751 PM EDT WED MAR 23 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 4 AM EDT THURSDAY...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 4 AM EDT THURSDAY. 

* COASTAL FLOODING...MINOR FLOODING IS ANTICIPATED AROUND THE 
  TIME OF TONIGHT'S HIGH TIDE. 

* TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONT AND
  RARITAN BAY OCCURS BETWEEN 1130 PM AND 1230 AM. HIGH TIDE ON
  THE BACK BAYS AND ALONG DELAWARE BAY OCCURS LATER.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE MINOR FLOODING OF LOW AREAS.

&&

$$
169 
WHUS41 KPHI 240750
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT THU MAR 24 2011

DEZ002>004-NJZ012>014-020>027-240900-
/O.EXP.KPHI.CF.Y.0008.000000T0000Z-110324T0800Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
350 AM EDT THU MAR 24 2011

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

THE COASTAL FLOOD ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING. 

MINOR COASTAL FLOODING OCCURRED OVERNIGHT BUT WATERS HAVE NOW
RECEDED.

$$

DEZ001-NJZ016>019-PAZ070-071-241200-
/O.CON.KPHI.CF.Y.0008.000000T0000Z-110324T1200Z/
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
350 AM EDT THU MAR 24 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING. 

* COASTAL FLOODING...MINOR FLOODING IS ANTICIPATED AT THE TIME OF
  THIS EARLY MORNINGS HIGH TIDE. IT ALREADY WAS OCCURRING AT REEDY
  POINT AND ALONG PORTIONS OF THE ASSOCIATED COASTAL AREAS
  INCLUSIVE OF NEW CASTLE COUNTY DELAWARE AND SALEM COUNTY NJ
  AROUND 330 AM. IT IS EXPECTED TO DEVELOP FURTHER NORTH ALONG THE
  TIDAL DELAWARE RIVER NEAR PHILADELPHIA BY 530 AM.

* TIMING...HIGH TIDE ALONG THE TIDAL DELAWARE RIVER OCCURS 
  BETWEEN 330 AM AND 700 AM. 

* IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE MINOR FLOODING OF LOW AREAS.

&&

$$


DRAG
162 
WHUS41 KPHI 241158
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
758 AM EDT THU MAR 24 2011

DEZ001-NJZ016>019-PAZ070-071-241300-
/O.CAN.KPHI.CF.Y.0008.000000T0000Z-110324T1200Z/
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
758 AM EDT THU MAR 24 2011

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE COASTAL FLOOD
ADVISORY.

$$

IOVINO

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Mar 23, 10:57 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 23, 10:57 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1057 AM EDT WED MAR 23 2011

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY LATE THIS MORNING WILL MOVE
EASTWARD AND PASS THROUGH OUR AREA TONIGHT. HIGH PRESSURE WILL BUILD
TOWARD OUR REGION THURSDAY AND BE MAINLY OVER THE AREA FRIDAY AND
SATURDAY. LOW PRESSURE EMERGING FROM THE ROCKIES FRIDAY WILL PASS
SOUTH OF OUR AREA SUNDAY. MORE HIGH PRESSURE WILL TRY TO BUILD
INTO THE NORTHEAST MONDAY AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SLOW WARMING CONTINUES THIS MORNING. IT APPEARS THAT ENOUGH
WARMING HAS OCCURRED AT THE SFC AND ALOFT TO DROP THE ADVISORY FOR
THE 'WARNING PERIMETER' AREAS. THERE REMAINS SOME UNCERTAINTY
REGARDING WHAT WILL HAPPEN WHEN THE NEXT BATCH OF PRECIPITATION
INTERSECTS THE HIGHER ELEVATIONS OF NJ AND THE SRN POCONOS. THE
WSW WARNING WILL CONTINUE WHERE IT IS. THERE MAY ALSO BE ADDITIONAL
SNOWFALL IN THESE AREAS TONIGHT WHEN THE STORM DEPARTS. WE WILL
LEAVE THE SNOW STORM TOTAL GRAPHIC ON THE WEB AND CONSIDER IT SNOW
THAT BOTH ALREADY HAS OCCURRED AND FUTURE SNOW (TONIGHT). THE
LATEST SNOWFALL REPORTS CAN BE SEEN ON THE PHLPNSPHI PRODUCT.

THE LIGHTNING GRAPHIC IS INDICATING STRIKES ACROSS OHIO AND SOME
ACROSS SWN PA THIS MORNING. A CHC FOR THUNDER WAS ADDED TO THE
PRODUCTS. A MENTION OF PSBL SVR IN THE DELMARVA WAS INTRODUCED IN
THE HWO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THERE IS LOWER THAN AVERAGE CONFIDENCE IN THE FORECAST...SO NO
BIG CHANGES WERE MADE TO INHERITED GRIDS OR FORECASTS.

THE LOW PLOWS THROUGH SOUTHERN PORTIONS OF OUR AREA TONIGHT.
COLDER AIR WILL BE DRAWN SOUTHWARD AND THE WRAP-AROUND ACTIVITY IS
LIKELY TO AFFECT OUR NORTHERN AREAS WITH SNOW...OR MIXED
PRECIPITATION CHANGING BACK TO SNOW. THIS COULD LINGER INTO
THURSDAY MORNING ACCORDING TO HIGH MODEL COLUMN RELATIVE
HUMIDITIES.

STORM TOTAL SNOWFALL WAS NOT CHANGED MUCH...WITH THE LARGE
NEAR-10-INCH RESULT RETAINED FOR THE POCONO PLATEAU. HPC WWD
GUIDANCE WAS NEAR THIS...LENDING SOME CONFIDENCE. OVERALL...ONE
WOULD THINK THAT HIGHER ELEVATIONS WOULD BE MORE LIKELY TO
ACCUMULATE MORE SNOWFALL THAN LOWER ELEVATIONS WITH THIS SPRING
STORM.

AS FROM BEFORE...EVENT QPF IS FORECAST TO AVERAGE HALF AN INCH TO
AN INCH...AND FOR AREAS THAT RECEIVE MOSTLY RAIN THIS SHOULD NOT
CAUSE ANY FLOODING PROBLEMS AS LONG AS THERE ARE NO TRAINING
THUNDERSTORMS. IT STILL LOOKS LIKE ONE FINAL SHORT WAVE TROUGH HAS
TO CLEAR THE AREA THURSDAY...AND AFTER THAT DRY WEATHER IS
FORECAST THROUGH FRIDAY.

GFS TEMPERATURES WERE WARMER FOR ALL PERIODS EXCEPT THURSDAY
NIGHT. AGAIN THE IDEA OF A SLIGHT DOWNWARD BLEND TOWARD THE NAM
MOS WAS USED...EXCEPT JUST A STRAIGHT BLEND FOR THURSDAY NIGHT
WHERE THERE WERE MINOR DIFFERENCES ANYWAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED PD IS MARKED BY VERY LARGE MDL DISAGREEMENTS SO
CONFIDENCE IS LOW IN THE OVERALL FCST.

AT THE START OF THE PD, HIGH PRESSURE IS RIDGING DOWN FROM
CANADA, SO FRI NIGHT IS EXPECTED TO BE DRY. THEN, THE FIRST AREA
OF DISAGREEMENT ARISES. THE GFS DEVELOPS A LOW OVER THE SRN PLAINS
AND MOVES IT EWD. THE WARM FRONT EXTENDING EWD FROM THIS LOW
BRINGS PRECIP AS ERLY AS SAT MORNING AND CONTINUES IT THROUGH THE
DAY ON SATURDAY, WITH A SECOND WAVE ALONG THE FRONT INTO SUNDAY.
ALL OF THESE SYSTEMS MOVE TO THE SOUTH OF STRONG HIGH PRESSURE
CENTERED IN ONTARIO. ON THE COMPLETE OPPOSITE END OF THE SPECTRUM,
THE ECMWF IS STRONGER WITH THE HIGH OVER CANADA AND MOVES IT
FURTHER S AND KEEPS WHATEVER MOISTURE DEVELOPS MUCH FURTHER S AND
ESSENTIALLY KEEPS US DRY THRU THE WKND. AT THIS POINT, THE CMC AND
LATEST UKMET ARE MORE SUPPORTIVE OF AT LEAST SOME PRECIP OVER THE
WKND, BUT THE TIMING IS STILL DIFFERING.

MODEL AGREEMENT BECOMES MUCH BETTER ON MONDAY AS ALL INDICATE THE
HIGH IS THE DOMINANT WX FEATURE, AND DRY WX IS IN STORE. THEN
THERE IS ANOTHER LOW THAT MOVES BY MAINLY TO OUR S, BUT MAY BRING
SOME PRECIP BACK TO THE AREA AROUND TUESDAY. JUST HOW FAR N THE
PRECIP MAKES IT IS ANOTHER AREA OF DISAGREEMENT WITHIN THE MDLS.

FOR NOW, WILL BASICALLY CARRY SCHC OR LOW CHC POPS THRU THE WKND
UNTIL THERE IS BETTER AGREEMENT ON TIMING. TEMPS ARE EXPECTED TO
BE WELL BELOW NRML THRU THE PD, AND WITH OVERNIGHT LOWS AOB
FREEZING IN MANY AREAS, THERE WILL BE THE OBVIOUS PRECIP TYPE
ISSUES WITH ANY PRECIP THAT DOES FALL IN THE OVERNIGHT AND EARLY
MORNING HOURS.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

AFTER A FAIRLY SIZABLE BREAK IN THE PRECIPITATION...THE NEXT
BATCH OF RAIN WILL MOVE INTO OUR REGION FOR THIS AFTERNOON. WITH
THE INVERSION IN PLACE...CEILINGS SHOULD BE MAINLY IFR WITH
VISIBILITIES BOUNCING BETWEEN MVFR AND IFR AT TIMES.

AT THIS POINT...IT APPEARS AS THOUGH THE SURFACE LOW WILL STAY
SOUTH OF THE AREA...RIDING ALONG THE STATIONARY BOUNDARY. WARMER
AIR WILL TRY TO PUSH NORTHEAST UP AND OVER THE COOL STABLE AIR AT
THE SURFACE. NEAR TERM MODELS ARE INDICATING THE POTENTIAL FOR
CONVECTION ACROSS NORTHEAST MARYLAND...DELAWARE AND SOUTHERN NEW
JERSEY LATE THIS AFTERNOON AND THIS EVENING (MAINLY BETWEEN 2100
UTC AND 0100 UTC).

MOST OF THE CONVECTION SHOULD REMAIN ELEVATED...AS IT IS PUSHED
UP AND OVER THE STABLE LAYER IN PLACE. THUNDER IS POSSIBLE AT
KILG...KMIV AND KACY DURING THIS TIME (AND PERHAPS EVEN KPHL...BUT
THIS LOOKS LIKE A LONG SHOT). WILL HAVE ONLY INCLUDED A CB REMARK
AS AN INDICATOR OF CONVECTIVE POTENTIAL.

SURFACE LOW PRESSURE PASSING SOUTH THE REGION TONIGHT WILL BRING
WINDS FROM EAST TO NORTHEAST...AND GUSTS ARE POSSIBLE LATE
TONIGHT...ESPECIALLY AT KACY AND KMIV. BOTH CEILINGS AND
VISIBILITIES ARE EXPECTED TO REMAIN IN THE IFR/LIFR CATEGORIES
THROUGH 1200 UTC THURSDAY.

.OUTLOOK...
CONDITIONS WILL BE IFR THURSDAY MORNING...AS THE SURFACE LOW
PULLS AWAY. THERE IS SOME INDICATION THAT PRECIPITATION...PERHAPS
IN THE FORM OF SNOW...MAY BE FALLING THURSDAY MORNING. IN ANY
EVENT... CEILINGS SHOULD IMPROVE THURSDAY AFTERNOON...AS THE
PRECIPITATION FINALLY ENDS AND THE LOW LEVEL INVERSION IS BROKEN
NORTH WINDS COULD GUST TO 20 KNOTS AT TIMES...ESPECIALLY AT KACY
AND KMIV...BUT ALL TERMINALS COULD SEE THIS FOR A TIME THURSDAY
AFTERNOON AND EVENING.

VFR CONDITIONS SHOULD RETURN THURSDAY NIGHT AS HIGH PRESSURE
BUILDS SOUTH FROM CENTRAL AND EASTERN CANADA. VFR CONDITIONS
SHOULD CONTINUE INTO SATURDAY WITH HIGH PRESSURE IN CONTROL. THE
NEXT CHANCE AT MVFR CONDITIONS COULD COME SUNDAY INTO SUNDAY NIGHT
WITH LOW PRESSURE PASSING SOUTH OF THE AREA. RIGHT
NOW...CONFIDENCE IN THIS SCENARIO IS LOW.

&&

.MARINE...
HIGH PRESSURE NOSING DOWN FROM EASTERN CANADA HAS TURNED SURFACE
WINDS TO THE EAST. AHEAD OF THE STATIONARY FRONT TO THE
SOUTH...WINDS SHOULD REMAIN EAST THROUGH MUCH OF THE DAY. THE
GRADIENT STARTS TO TIGHTEN LATE THIS AFTERNOON AS A SURFACE LOW
DEEPENS ON THE FRONT JUST SOUTH OF THE WATERS.

THE STRONGEST WINDS INITIALLY WILL BE ACROSS THE NORTHERN OCEAN
WATERS...AS THE SURFACE LOW IS DEEPENING. IN ADDITION...THE
ONSHORE FLOW SHOULD BUILD THE EASTERLY SWELL TO THE POINT WHERE
SEAS HIT 5 FEET LATE THIS AFTERNOON. WITH THIS IN MIND...WILL
RAISE A SMALL CRAFT ADVISORY WATERS FOR THE NORTHERN OCEAN WATERS
STARTING LATE THIS AFTERNOON.

MODEL SOUNDINGS ARE SHOWING THE POTENTIAL FOR NEAR GALE FORCE
WIND GUSTS ON THE FRONT SIDE OF THE LOW THIS EVENING ACROSS THE
NORTHERN WATERS. AT THIS POINT...THE POTENTIAL LOOKS A BIT
OVERDONE GIVEN HOW LOW THE INVERSION IS. WIND GUSTS TO 30 KNOTS
WILL BE INDICATED IN THE FORECAST FOR NOW.

ACROSS THE SOUTHERN OCEAN WATERS...THE GRADIENT PICKS UP A BIT
LATER...MAINLY DURING THE EVENING AS THE SURFACE LOW GETS TO IT
CLOSEST POINT. THE FETCH HERE SHOULD ALSO BRING SEAS TO NEAR 5
FEET. SO...BASED ON SEAS AND MAINLY NORTHEAST WINDS GUSTS...WILL
RAISE A SMALL CRAFT ADVISORY FOR THE SOUTHERN OCEAN
WATERS...STARTING DURING THE MID EVENING HOURS.

AS THE SURFACE LOW GETS EAST OF THE AREA...THE NORTHERLY GRADIENT
SHOULD BE STRONG ENOUGH TO SUPPORT SMALL CRAFT ADVISORIES FOR ALL
WATERS DURING THE DAY ON THURSDAY. THE SWELL WILL BE IN THE
PROCESS OF SORTING ITSELF OUT ON THE OCEAN...SO THE SMALL CRAFT
ADVISORY WILL BE EXTENDED THROUGH THURSDAY.

THE GRADIENT SHOULD SLOWLY BACK OFF THURSDAY NIGHT INTO FRIDAY...
WITH CONDITIONS DROPPING BELOW SMALL CRAFT LEVELS DURING THE DAY.
THE NEXT CHANCE OF SMALL CRAFT CONDITIONS MAY BE SATURDAY NIGHT
AND SUNDAY...AS LOW PRESSURE PASSES SOUTH OF THE WATERS.

&&

.TIDES/COASTAL FLOODING...
THE LATE EVENING/EARLY MORNING HIGH TIDE CYCLE WAS CLOSE TO THE
MINOR TIDAL FLOODING BENCHMARK AT SANDY HOOK AND LEWES.

THE LATE MORNING/EARLY AFTERNOON HIGH TIDE CYCLE IS ABOUT FOOT
LESS THAN THE PREVIOUS HIGH TIDE. TIDE DEPARTURES WOULD HAVE TO BE
JUST OVER A FOOT FOR MINOR TIDAL FLOODING LATER THIS MORNING. MDL
AND STEVEN INSTITUTE SURGE GUIDANCE DOES NOT SHOW THIS
OCCURRING.

THE LATE EVENING/EARLY THURSDAY MORNING HIGH TIDE CYCLE COULD
ONCE AGAIN GET CLOSE TO THE MINOR TIDAL FLOODING BENCHMARK. AT
THAT TIME...THE ONSHORE FLOW WILL HAVE BEEN OCCURRING FOR MORE
THAN 18 HOURS...AND THIS COULD ALLOW WATER TO PILE UP NEAR THE
COAST. BOTH THE MDL AND STEVEN INSTITUTE STORM SURGE GUIDANCE
SUGGESTS THIS IS POSSIBLE.

FINALLY...BOTH STORM SURGE GUIDANCE PACKAGES SUGGEST THE HIGH
TIDE THURSDAY AFTERNOON COULD GET CLOSE TO THE MINOR TIDAL
FLOODING BENCHMARK...AS THE SWELL FROM THE UPCOMING EVENT IS SLOW
TO DISSIPATE.

OUTPUT FROM THE CHESAPEAKE OCEAN FORECAST SYSTEM SUGGESTS THAT
THE TIDES IN CHESAPEAKE BAY SHOULD REMAIN BELOW MINOR TIDAL
FLOODING BENCHMARK VALUES THROUGH THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 6 AM EDT THURSDAY FOR PAZ054-055-
     062.
NJ...WINTER STORM WARNING UNTIL 6 AM EDT THURSDAY FOR NJZ001-007-
     008.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 7 PM EDT
     THURSDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 7 PM EDT
     THURSDAY FOR ANZ450-451.
     SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM EDT THURSDAY FOR ANZ430-
     431.

&&

SYNOPSIS.../
NEAR TERM...O'HARA
SHORT TERM.../
LONG TERM...NIERENBERG
AVIATION...IOVINO/HAYES
MARINE...HAYES
TIDES/COASTAL FLOODING...HAYES
Hazardous weather outlook, Mar 23, 10:57 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1057 AM EDT WED MAR 23 2011

NJZ001-007-008-PAZ054-055-062-241500-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
1057 AM EDT WED MAR 23 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LINGERING SNOW OR SNOW SHOWERS MAY OCCUR THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW TOTALS.

NJZ009-010-PAZ060-061-069-241500-
HUNTERDON-SOMERSET-BERKS-LEHIGH-BUCKS-
1057 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE THREAT FOR SIGNIFICANT WINTER WEATHER HAS ENDED. SOME
SECONDARY OR UNTREATED ROADS MAY BE SLICK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-013-015-017>020-027-PAZ067-068-070-071-241500-
MIDDLESEX-WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-
MONTGOMERY-DELAWARE-PHILADELPHIA-
1057 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ014-016-021>026-241500-
NEW CASTLE-CECIL-EASTERN MONMOUTH-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
1057 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-241500-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
1057 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IF A SEVERE THUNDERSTORM WATCH
IS ISSUED.

ANZ452>455-241500-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1057 AM EDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-241500-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1057 AM EDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-241500-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1057 AM EDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:07 AM EDTSmall Craft AdvisoryPHI57 hr
Mar 23, 6:53 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 11 more112 min

Nearby

Coastal Flood Advisories in New Jersey, 2011Coastal Flood Advisories in Delaware, 2011Coastal Flood Advisories in Pennsylvania, 2011Every coastal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.